Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and neuropathy in already affected patient
Dec 22, 2004

I'm a 64 year old woman (who you helped a couple weeks ago).I am to resume treatment. Most recently took Combivir and Viramune, though nothing for three years because of severe neuropathy and pretty good blood reports. Now it is suggested I take Reyataz (atazanavir sulfate) with Norvir, and Combivir. In readin an add for Reyataz it mentions a common side effect of "tingling or burning" in hands and feet (Sounds like more neuropathy to me). It also warns against taking with statins (I take Lipitor). And I have concern about the crossing of the blood brain barrier with at least one of the above meds. Have not started yet - want to be sure it is the best combination for me at this time. In regard to my previous question about whether to resume treatment by clinic doctors finally agree I should resume.- But I do not want to worsen Neuropathy I have it severly.

Response from Dr. Henry

Protease inhibitors can aggravate neuropathy but not to the degree usually seen with some of the "D" drugs (ddI, ddC, D4T). I have used a lot of Norvir + Reyataz and have only had several patients in whom I thought their neuropathy worsed or developed. Lipitor can be used but at low doses and carefully monitored by your HIV doc. The blood brain issue is a good question-generally patients have done OK with a regimen such as is under consideration for you though CNS penetration and protection is an area of concern. KH



Previous
treatment interruption
Next
Truvada side-effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement